A Qualocation Method for Parabolic Partial Integro-Differential Equations in One Space Variable
- 749 Downloads
In this article, a qualocation method is formulated and analyzed for parabolic partial integro-differential equations in one space variable. Using a new Ritz–Volterra type projection, optimal rates of convergence are derived. Based on the second-order backward differentiation formula, a fully discrete scheme is formulated and a convergence analysis is derived. Results of numerical experiments are presented which support the theoretical results.
The authors gratefully acknowledge the research support of the Department of Science and Technology, Government of India, through the National Programme on Differential Equations: Theory, Computation and Applications, DST Project No.SERB/F/1279/2011-2012. LPT acknowledges the support through Institute Post-Doctoral Fellowship of IIT-Bombay. Support was also received by GF from IIT Bombay while a Distinguished Guest Professor at that institution. The authors wish to thank the referees for their insightful comments and constructive suggestions, which significantly improved the manuscript.
- 4.Archer, D.: Some collocation methods for differential equations. Ph.D. thesis, Rice University, Houston, Texas (1973)Google Scholar
- 14.de Boor, C.: The method of projections as applied to the numerical solution of two point boundary value problems using cubic splines. Ph.D. thesis, University of Michigan, Ann Arbor, Michigan (1966)Google Scholar
- 22.Fairweather, G., Karageorghis, A., Maack, J.: Compact optimal quadratic spline collocation methods for Poisson and Helmholtz problems: formulation and numerical verification. Technical Report TR/03/2010, Department of Mathematics and Statistics, University of Cyprus (2010)Google Scholar
- 23.Grigorieff, R.D., Sloan, I.H.: High-order spline Petrov-Galerkin methods with quadrature. ICIAM/GAMM 95 (Hamburg, 1995). Z. Angew. Math. Mech. 76(1), 15–18 (1996)Google Scholar
- 26.Jones, D.L., Pani, A.K.: A qualocation method for a semilinear second-order two-point boundary value problem. In: Brokate, M., Siddiiqi, A.H. (eds.) Current Applications in Science, Technology and Industry. Pitman Notes in Mathematics, vol. 377, pp. 128–144. Addison Wesley Longman, Reading, MA (1998)Google Scholar